MAUDE Adverse Event Report: ARTHREX, INC. POWERPICK, 45 DEG; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. POWERPICK, 45 DEG; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Model Number POWERPICK, 45 DEG
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy surgery the handles of the four devices broke.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device from another manufacturer.It was not necessary to switch the surgical technique or do a second surgery.Update 30-jun-2022 it was confirmed that the plastic handle broke, which prevented the wire from sliding out.All broken parts were retrieved from the patient.The surgery was finished successfully with a new device with the same part number.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.Four ar-8150pp-45 were received for evaluation.Visual inspection noted one device had its lever broken off, and the broken lever had not been returned.Another device had the curved part of the shaft slightly bent.It was also noted that the levers were the incorrect component.Per ar-8150pp-45 bom, the required lever component is c1206-01, but the levers present are c-3901-01.The incorrect levers are a known issue affecting this batch.The issue was addressed in ncr-15261 and an event risk assessment was performed and recorded as plm66913.The incorrect levers prevent their normal operation, sometimes getting stuck.It is likely that the operator encountered a stuck lever and, applying excessive force, broke one of the levers.The cause for the broken lever is thus attributed to misuse.

Brand Name
POWERPICK, 45 DEG
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15040488
Report Number1220246-2022-05242
Device Sequence Number20145825
Product Code GFA
UDI-Device Identifier00888867042919
UDI-Public00888867042919
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberPOWERPICK, 45 DEG
Device Catalogue NumberAR-8150PP-45
Device Lot Number11561427
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer06/28/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown